Alert archive / Michigan / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 12, NWS Gaylord, MI

May 20, 20225 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 20, 2022, 2:46 PM EDT for 5 counties in Michigan. It was in force for 44 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2022, 2:46 PM EDT (18:46 UTC)
Expired
May 20, 2022, 3:30 PM EDT
In force
44 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Antrim County, MI, Charlevoix County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI

The radar

The NCL Michigan radar (KAPX), 46 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 3:14 PM EDTTSTM WND DMGCentral Lake, MISCANNER REPORTS CREWS ARE ON THE SCENE OF A TREE BLOCKING A ROADWAY NEAR CENTRAL LAKE. TIME ESTIMATED BY RADAR.
May 20, 3:16 PM EDTTSTM WND DMGBellaire, MIREPORTS OF TREES AND WIRES DOWN IN BELLAIRE. TIME ESTIMATED FROM RADAR.
May 20, 3:25 PM EDTHAIL 14 W Alba, MIDELAYED REPORT OF 1IN HAIL 4MI WEST OF ALBA.
May 20, 3:37 PM EDTHAIL 1.752 W Elmira, MIFACEBOOK PHOTO OF GOLF BALL SIZED HAIL AT THE INTERSECTION OF M-32 AND US 131. TIME ESTIMATED BY RADAR.
May 20, 3:39 PM EDTTSTM WND DMG4 Ssw Elmira, MISCANNER REPORTS TREES DOWN ON PATERSON ROAD NEAR ALBA HWY. POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:55 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2022-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2022-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

055 
WUUS53 KAPX 201846
SVRAPX
MIC009-029-047-055-079-201930-
/O.NEW.KAPX.SV.W.0012.220520T1846Z-220520T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
246 PM EDT Fri May 20 2022

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Northeastern Grand Traverse County in northern Michigan...
  Antrim County in northern Michigan...
  Southern Emmet County in northern Michigan...
  Northern Kalkaska County in northern Michigan...
  Charlevoix County in northern Michigan...

* Until 330 PM EDT.

* At 246 PM EDT, severe thunderstorms were located along a line
  extending from Grand Traverse Light to Traverse City, moving
  northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Elk Rapids, Norwood, Fishermans Island State Park and Barker Creek 
  around 255 PM EDT.
  Charlevoix, Rapid City, Alden, Ironton, Clam River and Kewadin 
  around 300 PM EDT.
  Bayshore and Horton Bay around 305 PM EDT.

Other locations in the path of these severe thunderstorms include
Petoskey, Mancelona, Harbor Springs, Antrim, Bay View, Conway, Oden,
Petoskey State Park, Alba, Alanson and Brutus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4501 8555 4502 8542 4521 8544 4533 8533
      4540 8513 4540 8505 4542 8508 4551 8473
      4512 8474 4511 8486 4484 8485 4471 8558
TIME...MOT...LOC 1846Z 246DEG 67KT 4523 8556 4474 8560 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN
2 follow-up statements
940 
WWUS53 KAPX 201909
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
309 PM EDT Fri May 20 2022

MIC009-029-047-055-079-201930-
/O.CON.KAPX.SV.W.0012.000000T0000Z-220520T1930Z/
Grand Traverse MI-Antrim MI-Emmet MI-Kalkaska MI-Charlevoix MI-
309 PM EDT Fri May 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN GRAND TRAVERSE...ANTRIM...SOUTHEASTERN EMMET...
NORTHERN KALKASKA AND SOUTHEASTERN CHARLEVOIX COUNTIES...

At 308 PM EDT, severe thunderstorms were located along a line
extending from near Ellsworth to near Williamsburg, moving east at 50
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Ellsworth, East Jordan, Boyne City, Antrim, Young State Park, 
  Mancelona, Boyne Falls, Clarion, Walloon Lake, Alba and Reasoners 
  Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4513 8542 4517 8531 4522 8510 4537 8474
      4514 8474 4512 8475 4511 8486 4484 8485
      4475 8533 4475 8536 4478 8545
TIME...MOT...LOC 1908Z 255DEG 43KT 4519 8532 4480 8537 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN
649 
WWUS53 KAPX 201918
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
318 PM EDT Fri May 20 2022

MIC047-055-201928-
/O.CAN.KAPX.SV.W.0012.000000T0000Z-220520T1930Z/
Grand Traverse MI-Emmet MI-
318 PM EDT Fri May 20 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAND TRAVERSE
AND SOUTHEASTERN EMMET COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northern Michigan.

LAT...LON 4508 8528 4529 8478 4529 8475 4514 8474
      4513 8475 4512 8477 4512 8485 4511 8486
      4484 8485 4483 8521 4485 8532
TIME...MOT...LOC 1918Z 252DEG 43KT 4499 8515 

$$

MIC009-029-079-201930-
/O.CON.KAPX.SV.W.0012.000000T0000Z-220520T1930Z/
Antrim MI-Kalkaska MI-Charlevoix MI-
318 PM EDT Fri May 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR ANTRIM...NORTHEASTERN KALKASKA AND SOUTHEASTERN CHARLEVOIX
COUNTIES...

At 318 PM EDT, a severe thunderstorm was located over Bellaire,
moving east at 50 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Boyne City, East Jordan, Mancelona, Bellaire, Antrim, Central Lake,
Boyne Falls, Clam River, Alden, Jordan Township, Warner Township,
Alba and Lake Bellaire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4508 8528 4529 8478 4529 8475 4514 8474
      4513 8475 4512 8477 4512 8485 4511 8486
      4484 8485 4483 8521 4485 8532
TIME...MOT...LOC 1918Z 252DEG 43KT 4499 8515 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GILLEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 1:21 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 20, 1:21 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
121 PM EDT Fri May 20 2022

.UPDATE...
Issued at 1034 AM EDT Fri May 20 2022

Latest wave of dying convection is exiting Eastern Upper Michigan
this morning. Plenty of additional convection brewing upstream
over Wisconsin to serve as our next waves of showers and storms in
advance of the approaching cold front...which is now poised from
the Arrowhead of Minnesota and far Western Upper Michigan thru
Western Wisconsin into Eastern Iowa and Northern Missouri. Closer
to home...skies have mostly cleared across much of Northern Lower
Michigan...which could definitely set the stage for maximizing
diurnal instability to enhanced convective development this
afternoon. Temps are warming into the 70s across most of Northern
Lower Michigan attm...and surface dwpts are warming into the 60s
as expected.

Latest near term models still point to mid to late afternoon for a
start time for stronger/svr thunderstorm develop as the upstream
cold front begins to enter far western sections of our CWA.
MUCAPES increase to around 3000 J/kg across much of Lower Michigan
just ahead of the front...as surface dwpts rise into the mid to
upper 60s. 0-3 km bulk shear strengthens to around 40 kts as deep
layer shear develops right during peak diurnal instability. All of
the above still suggests the potential for a variety of severe wx
this afternoon and evening...including damaging winds...large hail
and isold tornadoes (in agreement with SPC's latest Day 1
Convective Outlook of slight risk for almost all of Northern Lower
Michigan).

Latest forecast is generally in line with latest observed and
model trends. Have made some minor adjustments to POPs for the
afternoon.

&&

.NEAR TERM...(Today through Tonight)
Issued at 401 AM EDT Fri May 20 2022

...Scattered severe thunderstorms today...

High Impact Weather Potential: Thunderstorms capable of producing
all severe hazards -- damaging winds, large hail, and a tornado or
two -- will be possible beginning early this afternoon into this
evening.

Pattern Synopsis:

An upper-level low and associated strong jet evident on latest water
vapor imagery will pivot across the upper Midwest into the Great
Lakes today, providing favorable divergence/ascent aloft for
continued deepening of a cyclone across northern WI/western MI
U.P./southern Ontario. The associated isallobaric response will work
to keep a strong southerly component to the surface wind field into
the early afternoon as an advancing cold front encroaches on
northern Michigan from the west. This front will slide across the
area during the afternoon and early evening, eventually stalling
south of the CWA later tonight.

Forecast Detail:

Combination of latest observations and 00Z model guidance lends to
increasing confidence in scattered severe thunderstorms across
northern Michigan Friday afternoon. Ongoing precipitation over Lake
Michigan and parts of the northwest lower peninsula are expected to
diminish over the coming hours in the presence of little elevated
instability and forcing. With little additional activity anticipated
through the morning hours, this helps alleviate previous uncertainty
in regards to AM convection/cloud cover and its impacts on severe
potential during the afternoon. The lull in precip will help the
northern lower peninsula clear out some with partly cloudy skies
anticipated by late morning, promoting surface heating and
increasing instability by early afternoon.

Strong warm/moist advection will continue through the morning hours,
helping to bring mid to upper 60s dewpoints into the CWA by noon.
Investigating observed 00Z soundings from across parts of the
Midwest and Great Plains upstream of northwesterly flow aloft, at
least some steeper lapse rates below 500mb are expected to be
advected into the region by afternoon as well. This also helps clear
previous concerns regarding pseudoadiabatic lapse rates aloft and
the degree of instability available for potential severe storms.

Should the above occur as anticipated, a corridor of 2,000+ J/kg
MLCAPE could become uncapped shortly after noon across northern
lower Michigan. This would bring several different convective
evolution solutions into play. The most obvious is activity
generated along the SW-NE oriented cold front during the afternoon.
While near-climatological daily max PWATs and boundary-parallel mean
cloud-layer flow will promote quick upscale growth within the zone
of forcing along the front, a few strong/severe embedded line
segments will be possible. Additional activity will be possible
ahead of the boundary in the warm sector, but there is higher
uncertainty in this materializing. An important feature to monitor
as the morning progresses will be a remnant outflow boundary from
overnight activity that was last evident on radar imagery around 07Z
stretching from just north of Alpena across to Grand Traverse Bay as
this baroclinic zone may become a focus for activity later this
afternoon -- and even increased tornado potential should any storms
root along it.

An overall unfavorable expected convective mode along the cold front
precludes higher confidence in more significant severe chances at
this time. With that said, any semi-discrete supercell/multicell
clusters out ahead of the line during the early/middle afternoon
will be in the presence of a rare parameter space by northern
Michigan standards. Strong deep-layer shear (50+ kts EBWD) and
impressive low-level shear (40+ kts 0-3 km shear, 250+ m2/s2 ESRH)
will overlap a strip of aforementioned MLCAPE to create a very
favorable severe environment ahead of the front during the
afternoon. While forecast hodographs display quick veering with
height, the magnitude of low-level shear could compensate for less
favorable low-level streamwise vorticity and will bring the threat
for tornadoes with any strong storms during the afternoon. Strong
bowing segments will bring the primary threat of damaging wind gusts
while any more discrete modes will be capable of producing large
hail. The main question at this time will be the coverage of
strong/severe thunderstorms amidst other activity through the
afternoon. However, all severe hazards will be possible with any
strong storms and should be monitored closely -- especially given
the time of day of expected storms and the time of year with
additional vulnerable populations (i.e. schools dismissing in the
afternoon) at risk.

&&

.SHORT TERM...(Saturday through Sunday)
Issued at 401 AM EDT Fri May 20 2022

...Turning cooler with more rain chances...

High Impact Weather Potential: Nothing significant for now. May see
a few more thunderstorms Saturday and Saturday night.

Pattern Synopsis/Forecast:

While deep southwest flow continues aloft, most active low level
baroclinic axis will be draped across southern lower Michigan to
start the weekend. Weak mid level perturbation rotating northeast
within elevated southwest flow will help induce weak low pressure to
develop on the lower level baroclinic axis later Saturday, with
latest trends suggesting this low rotating up across the eastern
Great Lakes on Sunday.

Primary Forecast Concerns/Challenges:

Addressing additional rain chances this weekend.

Details:

As mentioned, most active barocliniic zone looks to set up across
southern lower Michigan on Saturday. Great moisture pooling along
this boundary, coupled with increasing forcing for ascent via that
approaching wave, will likely kick off additional shower and
thunderstorms across lower Michigan. Per pattern recognition of
frontal placement and expected storm development, have to seriously
consider the possibility of northward moisture disruption into
northern Michigan. Believe rain showers will occur , but heaviest
rains now appear to remain off to our south...as well as best
thunder chances. Something to definitely monitor, however, as
sustained moisture advection within the deep layer ascent region and
mid level flow parallel to the frontal boundary definitely supports
some heavy rain possibilities. Low pressure passes to our east
Sunday, gradually ending the rain threat in the process. Cooler this
weekend, with highs Saturday in the 50s and 60s, and highs on Sunday
mostly in the 50s.

.LONG TERM...(Sunday night through Thursday)
Issued at 401 AM EDT Fri May 20 2022

High Impact Weather Potential: Frost/freeze concerns Sunday night.

Sunday night continues to look like a cold one as Canadian originated
high pressure settles overhead...clearing out the skies and
decoupling the winds. Pattern recognition easily supports going
colder than nearly all available guidance. Could easily see
widespread readings near or below freezing across interior areas.
Plenty of questions on what happens thereafter, with at least some
support for pattern amplification resulting in low pressure pivoting
up into the area, providing additional rain chances the middle of
the week. Range of possibilities within the full mid-range ensemble
guidance suite is large for this period, with outgoing forecast
subject to major revisions in the coming days. Temperatures through
this period will be highly predicated on how this system plays
out.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 121 PM EDT Fri May 20 2022

A cold front will sweep thru Northern Lower Michigan this
afternoon and evening...generating showers and thunderstorms
across our entire area during this time. MBL will continue to
experience prevailing MVFR cigs thanks to ample but shallow low
level moisture streaming in off of cold Lake Michigan. Rest of our
TAF sites will see VFR conditions drop to MVFR and possibly IFR as
showers and thunderstorms develop and move thru our are thru this
evening. Precip will end as we head into the overnight hours.
Surface winds will shift from the SW at 15 to 25 kts with higher
gusts to the NW at around 10 kts behind the cold front.

&&

.MARINE...
Issued at 401 AM EDT Fri May 20 2022

Gusty southwest winds ahead of an approaching cold front will bring
widespread small craft advisory conditions to our nearshore waters
today. In addition, scattered to numerous thunderstorms are
expected, any of which could produce very gusty winds and heavy
rain. Front passes off to our southeast tonight, with winds becoming
light as they swing around to northwest by Saturday morning. Light
winds continue through Saturday night.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ348-349.
LM...SMALL CRAFT ADVISORY until 5 PM EDT this afternoon for LMZ323-
     342-344>346.
LS...NONE.
&&

UPDATE...MLR
NEAR TERM...DJC
SHORT TERM...MSB
LONG TERM...MSB
AVIATION...MLR
MARINE...MSB
Hazardous weather outlook, May 20, 3:12 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
312 AM EDT Fri May 20 2022

MIZ016>018-020>036-041-042-086>088-095>099-211200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
312 AM EDT Fri May 20 2022

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

Thunderstorms are expected across all of northern Michigan through
this evening. Some of these storms may become severe this
afternoon and early this evening, especially across northern
lower Michigan. The main hazards will be severe wind gusts in
excess of 60 mph and large hail. In addition, the chance for a
tornado cannot be ruled out. Heavy rain is also possible,
especially where thunderstorms are more persistent.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few additional thunderstorms are possible across portions of
northern lower Michigan later Saturday afternoon into Saturday
night. These storms are not expected to be severe.

Frost is possible both Sunday and Monday nights.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-211200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
312 AM EDT Fri May 20 2022

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Thunderstorms are expected across all of the nearshore waters
surrounding northern Michigan through this evening. Some of these
storms may become severe this afternoon into early this evening.
Main hazardous will be severe wind gusts in excess of 60 mph and
large hail. In addition, the chance for a waterspout cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few additional thunderstorms are possible across portions of
northern lower Michigan later Saturday afternoon into Saturday
night. These storms are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, May 20, 11:51 AM EDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Gaylord MI
1151 AM EDT Fri May 20 2022

MIZ086>088-095>098-201645-
Western Chippewa MI-Southeast Chippewa MI-
Mackinac Island/Bois Blanc Island MI-Eastern Mackinac MI-
Western Mackinac MI-Beaver Island and surrounding islands MI-
Central Chippewa MI-
1151 AM EDT Fri May 20 2022

...Strong thunderstorms will impact portions of Chippewa and eastern
Mackinac Counties through 1245 PM EDT...

At 1150 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lower Tahquamenon Falls State Park to near
Saint James On Beaver Island. Movement was northeast at 50 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Paradise around 1155 AM EDT.
  Brevort around 1210 PM EDT.

Other locations in the path of these storms include Moran,
Allenville, East Lake, Rudyard, Kinross, Pickford, Dafter, Barbeau,
Donaldson, Kelden and Munuscong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4665 8498 4649 8481 4653 8465 4645 8447
      4653 8412 4593 8394 4592 8467 4585 8454
      4582 8437 4575 8531 4567 8549 4585 8539
      4577 8513 4582 8481 4598 8505 4604 8538
      4625 8524 4668 8518 4676 8491
TIME...MOT...LOC 1550Z 235DEG 62KT 4664 8516 4577 8543

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

MLR

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:22 AM EDTSpecial Weather StatementAPXCheboygan23 min
May 20, 11:51 AM EDTSpecial Weather StatementAPXChippewa54 min
May 20, 12:22 PM EDTSpecial Marine WarningAPX53 min
May 20, 1:53 PM EDTSpecial Marine WarningAPX52 min
May 20, 2:11 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau49 min
May 20, 2:24 PM EDTSpecial Marine WarningAPX50 min
May 20, 2:34 PM EDTSevere Thunderstorm WarningAPXCharlevoix26 min
May 20, 2:47 PM EDTSpecial Marine WarningAPX58 min
May 20, 2:52 PM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet, Mackinac53 min
May 20, 3:24 PM EDTSevere Thunderstorm Warning Considerable damage threatAPXAntrim, Charlevoix, Cheboygan, Montmorency, Otsego55 min
May 20, 3:28 PM EDTSpecial Marine WarningAPX42 min
May 20, 3:37 PM EDTSevere Thunderstorm WarningAPXChippewa, Mackinac53 min
May 20, 3:38 PM EDTTornado WarningAPXAntrim, Otsego22 min
May 20, 3:53 PM EDTSevere Thunderstorm Warning Considerable damage threatAPXCheboygan, Montmorency, Presque Isle50 min
May 20, 3:55 PM EDTTornado Warning Tornado observedAPXMontmorency, Otsego24 min
May 20, 4:21 PM EDTSpecial Marine WarningAPX24 min
May 20, 4:24 PM EDTSevere Thunderstorm Warning Considerable damage threatAPXAlpena, Presque Isle38 min
May 20, 4:26 PM EDTSpecial Marine WarningAPX67 min
May 20, 4:36 PM EDTTornado WarningAPXPresque Isle24 min
May 20, 5:12 PM EDTSpecial Marine WarningAPX93 min
May 20, 5:37 PM EDTSpecial Marine WarningAPX38 min
May 20, 5:49 PM EDTSpecial Marine WarningAPX56 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.